Oral Contraceptive Induced Anasarca in a Young Woman: A Rare Adverse Drug Reaction Case Report
Oral Contraceptive Induced Anasarca in a Young Woman: A Rare Adverse Drug Reaction Case Report
D. Shiva,D. Sv,3 Authors,Dr. Albert Shaji
2026 · DOI: 10.25258/ijddt.16.3.85
International Journal of Drug Delivery Technology · 0 Citations
TLDR
Edema due to medications can resolve within a short span of time after stopping the medication, and therefore, it is important to understand the role of medications in patients with such manifestations.
Abstract
Oral contraceptives are commonly prescribed for prevention of pregnancy as well as gynecological disorders and are
usually well-tolerated medications. However, in rare cases, these medications can lead to considerable fluid retention,resulting in generalized edema or anasarca. Drug-induced edema is often not recognized, and this can lead to a varietyof clinical manifestations. Therefore, it is important to understand the causes, risk factors, and manifestations ofhormonal contraceptive-induced edema. A case report of a female who was administered oral contraceptivemedication and soon presented with bilateral lower limb swelling with generalized edema is discussed. Edema due tomedications can resolve within a short span of time after stopping the medication, and therefore, it is important tounderstand the role of medications in patients with such manifestations.